Missouri, 2005Lightning Strike in Missouri, November 15, 2005
November 15, 2005 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 14, 3:00 PM CST, 13 hours 30 minutes earlier.
Area forecast discussion, Nov 14, 3:00 PM CST, 13 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CST MON NOV 14 2005
.DISCUSSION...
SHORT RANGE (TNGT-THURS)...
VERY ACTIVE WEATHER ON TAP FOR THE NEXT FEW DAYS WITH ALL EYES
FOCUSING ON THE EVOLVING STORM SYSTEM. WEATHER THUS FAR TODAY HAS
PANNED OUT PRETTY MUCH AS EXPECTED. THE SWLY LLJ HAS RESULTED IN A
RAPID NNEWD RETURN OF LOW LVL MSTR AND WARM AIR ABOVE THE BOUNDARY
LAYER. THE COMBO OF LIFT WITHIN THIS WARM CONVEYOR AND THAT ASSOCD
WITH A LEAD SHRTWV NOW OVR NW MO HAS RESULTED IN A LARGE SWATH OF
RAIN AND EMBDD TSRA OVR THE SERN 3/4THS OF THE CWFA TDA. MUCH
LIGHTER DEFORMATION ZN PCPN WAS OCCURING ACRS NRN MO INTO SE IA IN
ADVANCE OF THE AFOREMENTIONED SHRTWV. THE ANTECEDANT LOW SFC DEW
POINTS HV RESULTED IN SOME FAIRLY CHILLY TEMPERATURES THIS AFTERNOON
DUE TO EVAPORATIVE COOLING FROM THE PCPN. LGT SFC FLOW ACRS THE
OZARKS AND THE PCPN WITHIN THE COOL SECTOR HAS HELPED REINFORCE THE
WRMFNT TO OUR SOUTH...WHICH NOW STRETCHES FROM THE BOOTHEEL THRU
CNTRL AR THEN SNAKES NWWD THRU NRN OH INTO SE CO. A FAIRLY LARGE
AREA OF SFC PRES FALLS ARE EVIDENT IN MSAS DATA FM WRN OK INTO SE CO
SIGNALLING THE BEGINNING OF CYCLOGENESIS IN RESPONSE TO THE POTENT
ULJ AND UPR TROF APCHG THE ROCKIES.
CURRENT TRENDS SUGGEST THE PCPN OVR THE AREA ATTM WILL CONT TO EXIT
EWD THRU THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING IN ASSOCN
WITH THE MIGRATING LEAD SHRTWV. THE BIGGEST QUESTION IS HOW PCPN
WILL EVOLVE LATER TNGT. THE SFC LOW DVLPG OVR SE CO IS FCST TO MOV
INTO NE OK BY 12Z IN ASSOCN WITH THE MIGRATING AND AMPLIFYING UPR
TROF. THIS SHUD ALLOW 2 THINGS TO HAPPEN - FIRST THE WRMFNT TO OUR
SOUTH SHUD LIFT NWD INTO SRN MO...AND SECOND THE LLJ SHUD BACK TO
MORE SLY REFOCUSING LIFT ALG AND JUST NORTH OF THE ADVANCING
WRMFNT. I GUESS THE BIGGEST QUESTION IS WILL THIS NWD RETURN OF THE
FRONT BE DELAYED ANY BY CONTD DIABATIC COOLING AND/OR OZARK TERRAIN
EFFECTS. HARD TO TELL AT THIS POINT BUT WITH THE LLJ BACKING LATER
THIS EVENING...STG MCON/LIFT WL CONCENTRATE FM NRN AR/SRN MO INTO
SRN IL AIDED BY LOW LVL FRONTOGENETICAL FRCG AND DIVERGENCE ALOFT
WITHIN THE ULJ ENTRANCE RGN. PROLONGED AND ELONAGATED FRCG IN THIS
ZONE ALONG WITH CELL MOTIONS NEARLY PARALLELING THE SFC BNDRY AND
VERY MOIST AND BOUYANT AIR SUGGEST THE POTNTL FOR SOME LOCALLY HEAVY
RAINFALL. THIS HAS BEEN INCORPORATED INTO THE FCST FOR SE MO/XTRM
SW IL. DEPENDING ON THE DEGREE OF INSTABILITY WE CUD ALSO SEE THE
POTENTIAL FOR MARGINALLY SVR ELEVATED HAILERS LATER TNGT.
RAPIDLY CHANGING AND POTENTIALLY ACTIVE SVR WX DAY IS BECOMING A
CONCERN FOR TUES. THE MODELS CONT TO SHOW DEVIATIONS IN THE TRACK
OF THE DEEPENING SFC LOW...AND AS ELUDED TO YDA...THIS HAS BIG
IMPACTS ON THE TEMPERATURES ON TUES AS WELL AS HOW FAR NWD THE WARM
SECTOR AND INSTABILITY WILL SPREAD. ONE THING THE MODELS HAVE
AGREED UPON IS THE SFC LOW WILL INITIALLY BE SLOWER MOVING ACRS THE
REGION...WITH AN 18Z LOW PSN STILL IN MO. ATTM WE FAVOR A NOD
TOWARDS THE SLIGHTLY MORE NWD PSN OF THE GFS WITH THE SFC LOW
TRACKING RAPIDLY NEAR A KJLN-KJEF-KIJX TRACK. ALTHO THE INSTABILITY
IN THE WARM SECTOR WILL BE MARGINAL...THE STRENGTH OF LOW AND DP
LAYER SHEAR...STG WIND FIELDS...AND STG DYNAMIC FORCING HAVE US
CONCERNED ABOUT THE POTENTIAL FOR SIGNIFICANT SEVERE STORMS...SPCLY
FM ECNTRL/SE MO INTO SCNTRL AND SW IL DURING THE MORNING INTO EARLY
AFTERNOON. ON THE BACKSIDE OF THE DEEPENING SFC LOW AND IN THE WAKE
OF THE CDFNT...STG AND GUSTY WNW WINDS WILL USHER VERY COLD AIR INTO
THE REGION. THE MODELS ARE IN AGREEMENT WITH THIS COLDER TREND AND
BRINGING SUB-FREEZING AIR INTO THE MAJORITY OF THE AREA OVERNIGHT ON
TUES...WITH A BRUTALLY HARD FREEZE AND END TO ANY GROWING ON THUR
MORNING. I HAVE MENTIONED THE POSSIBILITY OF A LTL SNOW IN THE XTRM
NE MO/WC IL AREAS LATE TUESDAY AFTEROON AND A LOW CHC EVEN FURTHER
SOUTH ON TUESDAY NIGHT. A BLUSTERY COLD DAY ON TAP FOR WED WITH CAA
CONTG...LOW CLOUDS AND TEMPS STRUGGLING TO RECOVER.
EXTENDED...
NORTHWEST FLOW WILL DOMINATE THE EXTENDED FORECAST WITH A SERIES OF
SHORTWAVES AND ASSOCIATED COLD FRONTS MOVING ACROSS THE MIDWEST.
REINFORCING SHOTS OF CANADIAN AIR WILL KEEP TEMPERATURES NEAR
NORMAL. BEST FORCING WILL RESIDE ACROSS NORTHERN PLAINS AND GREAT
LAKES REGIONS...RESULTING IN LITTLE IF ANY CHANCE OF PRECIPITATION
ACROSS CWA.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
GLASS (SHORT TERM)
CVKING (EXTENDED)
Hazardous weather outlook, Nov 15, 12:42 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 AM CST TUE NOV 15 2005
ILZ069-070-074-079-101-102-MOZ065-072>075-084-085-099-151300-
CLINTON IL-CRAWFORD-IRON-JEFFERSON-MADISON-MARION IL-MONROE IL-
RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-WASHINGTON IL-
1242 AM CST TUE NOV 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST ILLINOIS AND
SOUTHEAST MISSOURI.
.DAY ONE...OVERNIGHT
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ALONG THE SAME
PATH OVERNIGHT. LOCALLY HEAVY RAINFALL AND FLOODING IS
EXPECTED ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS. IN ADDITION...SOME OF THE STORMS MAY BECOME SEVERE AND
PRODUCE LARGE AND DAMAGING HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH RISK OF SEVERE THUNDERSTORMS ON TUESDAY.
AS A POWERFUL STORM SYSTEM MOVES NORTHEAST FROM OKLAHOMA...AN
UNSEASONABLY WARM AND HUMID AIRMASS WILL RETURN ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS. THUNDERSTORMS...SOME LIKELY SEVERE...
WILL FORM ALONG AND AHEAD OF THE COLD FRONT AS IT QUICKLY MOVES EAST
ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE
POSSIBLE.
THE FIRST WIDESPREAD FREEZE IS EXPECTED WEDNESDAY NIGHT AS OVERNIGHT
LOWS FALL INTO THE 20S.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY RAINFALL TOTALS AND SEVERE WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE.
ILZ058>060-064-065-098>100-MOZ052-060>064-151300-
BOND IL-CALHOUN IL-FAYETTE IL-FRANKLIN-GREENE IL-JERSEY IL-LINCOLN-
MACOUPIN IL-MADISON IL-MONTGOMERY IL-ST CHARLES-ST LOUIS-
ST LOUIS CITY-WARREN-
1242 AM CST TUE NOV 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI
AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...OVERNIGHT
AS A WARM FRONT LIFTS NORTH OVERNIGHT...THUNDERSTORMS WILL
OVERSPREAD EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. LOCALLY
HEAVY RAINFALL AND HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH RISK OF SEVERE THUNDERSTORMS ON TUESDAY
AS A POWERFUL STORM SYSTEM MOVES NORTHEAST FROM OKLAHOMA...AN
UNSEASONABLY WARM AND HUMID AIRMASS WILL RETURN ACROSS EAST CENTRAL
MISSOURI AND WEST CENTRAL ILLINOIS. THUNDERSTORMS...SOME LIKELY
SEVERE...WILL FORM ALONG AND AHEAD OF THE COLD FRONT AS IT QUICKLY
MOVES EAST ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS...AND
TORNADOES ARE POSSIBLE.
THE FIRST WIDESPREAD FREEZE IS EXPECTED WEDNESDAY NIGHT AS OVERNIGHT
LOWS FALL INTO THE 20S.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER REPORTS AND RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE.
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-151300-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-
MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
1242 AM CST TUE NOV 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
.DAY ONE...OVERNIGHT
AS A WARM FRONT LIFTS NORTH OVERNIGHT....THERE IS A CHANCE OF
THUNDERSTORMS MOVING NORTH INTO CENTRAL MISSOURI. LOCALLY HEAVY
RAINFALL...AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST
STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MODERATE RISK OF SEVERE WEATHER TUESDAY
THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF A COLD
FRONT THAT WILL QUICKLY MOVE ACROSS THE REGION TUESDAY. SOME OF
THESE STORMS ARE EXPECTED TO BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND A FEW TORNADOES. AS THE STORM SYSTEM PULLS NORTHEAST OF
THE REGION...THE COLD AIR WILL BEGIN TO OVERSPREAD MISSOURI AND
ILLINOIS. THERE IS A CHANCE THAT THE RAIN COULD MIX WITH SNOW ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TUESDAY AFTERNOON AND
EVENING BEFORE ENDING. NO SNOW ACCUMULATION IS EXPECTED.
THE FIRST WIDESPREAD FREEZE IS EXPECTED ON TUESDAY NIGHT AS OVERNIGHT
LOWS FALL INTO THE MIDDLE 20S.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY RAINFALL TOTALS AND SEVERE WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE.
CVKING
Lightning, Jefferson
- When
- November 15, 4:30 AM CST
- Where
- Jefferson County, Festus
- Reported by
- NEWSPAPER
- Coordinates
- 38.261, -90.538 (the zone’s center; the record gives no point)
A lightning strike knocked down a 12 foot section of a concrete block retaining wall at a home in rural Festus. The strike also damaged an electric transformer and the electrical systems of 3 homes in the area.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, November 15, 200540 injured · $31 million · F4 · 1 event
- Tornadoes in Kentucky, November 15, 20051 death · 20 injured · $8.6 million · F3 · 4 events
- Tornadoes and Hail in Indiana, November 15, 200532 injured · $17 million · F3 · 23 events
- Tornadoes and Flash Flooding in Tennessee, November 15, 200514 injured · $7.4 million · F2 · 25 events
- Tornadoes in Tennessee, November 15, 2005$1.6 million · F2 · 4 events
- Tornadoes in Tennessee, November 15, 2005$656,000 · F2 · 3 events
- Tornadoes in Tennessee, November 15, 2005$451,000 · F2 · 3 events
- Damaging Wind and High Wind in Michigan, November 15 to 16, 20052 injured · $7.4 million · 52 kt wind · 20 events
- Rip Current in Florida, November 15, 20051 death · 1 event
- Tornado in Tennessee, November 15, 20051 injured · $100,000 · F2 · 1 event
- Tornado in Kentucky, November 15, 2005$100,000 · F2 · 1 event
- Tornadoes in Tennessee, November 15, 2005$20,000 · F2 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481344.